Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 174, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 8, 2005, 8:36 PM CDT for Brewster County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2005, 8:36 PM CDT (01:36 UTC)
- Expired
- Jun 8, 2005, 9:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Brewster County, TX
The radar
The Midland/Odessa radar (KMAF), 213 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.6 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3587 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 2049 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 090136 SVRMAF TXC043-090215- /O.NEW.KMAF.SV.W.0174.050609T0136Z-050609T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 836 PM CDT WED JUN 8 2005 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL BREWSTER COUNTY IN SOUTHWEST TEXAS * UNTIL 915 PM CDT * AT 831 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER NORTH CENTRAL BREWSTER COUNTY...OR 6 MILES EAST OF MARATHON...MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... NORTH CENTRAL BREWSTER COUNTY ALONG HIGHWAY 90 EAST OF MARATHON... DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3023 10322 3002 10324 3006 10261 3037 10304 $$
1 follow-up statement
000
WWUS54 KMAF 090159
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
858 PM CDT WED JUN 8 2005
TXC043-090215-
/O.CON.KMAF.SV.W.0174.000000T0000Z-050609T0215Z/
BREWSTER-
858 PM CDT WED JUN 8 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 915 PM CDT FOR NORTH
CENTRAL BREWSTER COUNTY...
AT 852 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED OVER NORTH CENTRAL BREWSTER COUNTY...OR 17
MILES EAST OF MARATHON...MOVING EAST AT 20 MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...U.S.
HIGHWAY 90 EAST OF MARATHON.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3023 10322 3002 10324 3002 10290 3006 10261
3029 10291 3037 10304
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 1:49 PM CDT, 6 hours 47 minutes earlier.
Area forecast discussion, Jun 8, 1:49 PM CDT, 6 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 149 PM CDT WED JUN 8 2005 .SHORT TERM... THE OVERNIGHT LOOKS LIKE A NEAR REPEAT OF THE PREVIOUS ACROSS WEST TEXAS. HOWEVER...WOULD EXPECT A LITTLE BETTER CHANCE OF THUNDERSTORMS OVER EASTERN PORTIONS OF THE FORECAST AREA FOR THIS EVENING. THE DRYLINE SHOULD MIX AS FAR EAST AS THE CENTRAL PERMIAN BASIN BY LATE AFTERNOON. CAPES EAST OF THE DRYLINE ARE EXPECTED TO BE IN EXCESS OF 2000 J/KG WITH LITTLE CAP. DEEP LAYER SHEAR APPEARS TO BE SUFFICIENT TO SUPPORT SEVERE CONVECTION SHOULD INITIATION OCCUR. THOUGH NOT A LOT OF CONVERGENCE IS EXPECTED ON THE DRYLINE... A JET STREAK APPARENT ON WATER VAPOR IMAGERY IS PROGGED TO INCREASE DIVERGENCE ALOFT PROVIDING ADDITIONAL LIFT. WILL INCREASE POPS ALONG PATH OF UPPER WAVE... PARTICULARLY OVER NORTHEAST PORTION OF FORECAST AREA. WITH A FAIRLY HIGH WET BULB ZERO LEVEL... THE GREATEST POTENTIAL FOR SEVERE WEATHER WILL BE FOR DAMAGING WINDS... THOUGH LARGE HAIL CANNOT BE RULED OUT. BY LATE EVENING...ANY CONVECTION THAT DEVELOPS SHOULD MOVE NORTHEAST OUT OF AREA OR DISSIPATE. BACKING LOW LEVEL WINDS WILL PULL ABUNDANT MOISTURE BACK WEST. SHOULD SEE A REPEAT OF LOW CLOUDS AND POSSIBLY PATCHING FOG AGAIN BY DAYBREAK OVER EASTERN HALF OF AREA. .LONG TERM... SOUTHWEST FLOW WILL CONTINUE OVER THE REGION FOR THE NEXT FEW DAYS. THIS WILL ALLOW FOR ISOLATED TO SLIGHT CHANCE POPS FOR AREAS ALONG AND EAST OF THE DRYLINE THROUGH THE WEEKEND. THE HIGHEST CHANCE FOR SIGNIFICANT WEATHER RIGHT NOW IS FRIDAY IF CURRENT MODEL TRENDS VERIFY. WILL CONTINUE THE LOW ORDER POPS FOR THURSDAY AS THERE WILL BE SOME WEAK SHORTWAVES EMBEDDED IN SOUTHWEST FLOW MOVING OVER THE AREA...THAT COULD INTERACT WITH THE DRYLINE AND GET CONVECTION GOING. FRIDAY COULD BE THE MOST ACTIVE OF THE NEXT SEVERAL DAYS. A MORE SIGNIFICANT TROUGH WILL MOVE TOWARD THE AREA FRIDAY AFTERNOON. A NUMBER OF FIELDS SUGGEST A BETTER CHANCE FOR CONVECTION FRIDAY. MID LEVEL COOLING ASSOCIATED WITH THE TROUGH WILL ALLOW LAPSE RATES TO INCREASE TO 8C/KM OR GREATER. WE WILL ALSO HAVE CAPE VALUES NEAR 2000J/KG...LI/S DOWN TO -6C...AND 0-6KM SHEAR VALUES OF 35 TO 45 KNOTS. THE UPPER LEVEL FLOW WILL BE WEAKLY DIFFLUENT...BUT WE WILL HAVE 65 TO 70KT 250MB FLOW NOSING INTO THE AREA FROM THE NORTHWEST. AS THE TROUGH APPROACHES...LARGE-SCALE ASCENT SHOULD ALSO INCREASE...ALTHOUGH IT APPEARS AT THIS TIME THAT THE MORE VIGOROUS FORCING WILL BE NORTH OF OUR AREA. ON SATURDAY...SOUTHWEST FLOW WITH SOMEWHAT WEAKER SYNOPTIC FORCING SETS UP AGAIN SUGGESTING CONVECTION WILL AGAIN BE POSSIBLE. LOW LEVEL MOISTURE WILL STILL BE IN PLACE...ALTHOUGH THE MOST UNSTABLE AIRMASS MAY BE DISPLACED TO THE EASTERN FRINGE OF OUR COUNTIES. IN ADDITION...IF THERE IS A SIGNIFICANT EVENT FRIDAY NIGHT...OUTFLOW BOUNDARIES FROM THIS CONVECTION MAY SERVE AS FOCI FOR CONVECTION ON SATURDAY AS WELL. GFS HAS CHANGED IT/S SOLUTION FROM SUNDAY ON OUT FROM THE 00Z AND 06Z RUNS. ZONAL FLOW IS NOW INDICATED FOR SUNDAY WITH A TROUGH MOVING ACROSS THE UPPER MIDWEST ON MONDAY AND MONDAY NIGHT. TRAILING TO THE SOUTHWEST OF THIS SHORTWAVE IS AN ELONGATED VORTICITY LOBE AND WEAKER TROUGH IN THE MID LEVELS THAT SLOWLY APPROACHES THE REGION MONDAY AND MONDAY NIGHT. BY TUESDAY...THIS TROUGH SHEARS OUT AND IS REPLACED BY A RIDGE WITH WEAK SHORTWAVES CIRCULATING WITH THIS FEATURE. WILL KEEP ISOLATED POPS GOING MAINLY OVER THE DAVIS MOUNTAINS WITH THIS RIDGE. TEMPERATURES THROUGHOUT THE FORECAST PERIOD LOOK TO REMAIN FAIRLY PERSISTENT WITH NEAR NORMAL HIGHS AND LOWS FOR MOST AREAS. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 72 95 72 95 / 30 20 20 20 CARLSBAD NM 59 99 61 97 / 0 0 0 10 DRYDEN TX 74 94 74 95 / 20 20 20 20 FORT STOCKTON TX 72 97 70 96 / 20 10 10 20 GUADALUPE PASS TX 66 93 65 91 / 0 0 0 0 HOBBS NM 60 99 62 96 / 0 0 0 10 MARFA TX 55 92 57 89 / 0 0 0 10 MIDLAND INTL AIRPORT TX 71 96 71 94 / 20 20 20 20 ODESSA TX 72 98 70 96 / 20 10 10 20 WINK TX 73 103 68 101 / 20 10 10 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 05/20
Hazardous weather outlook, Jun 8, 2:00 PM CDT, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 200 PM CDT WED JUN 8 2005 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-091000- ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE- DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES- GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY- HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL- NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN- REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY- TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER- 122 PM CDT WED JUN 8 2005 (1222 PM MDT WED JUN 8 2005) THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON MAINLY EAST OF A LINE FROM HOBBS TO WINK TO ALPINE. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE...MAINLY OVER THE NORTHEAST PERMIAN BASIN...GENERALLY NORTH OF I-10 AND EAST OF ODESSA. LARGE HAIL AND DAMAGING WINDS ARE EXPECTED TO BE THE PRIMARY THREATS...THOUGH LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE THREAT OF SEVERE THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND AND INTO NEXT WEEK. THROUGH FRIDAY...THE POTENTIAL FOR SEVERE THUNDERSTORMS WILL BE PRIMARILY EAST OF THE MOUNTAINS. THE GREATEST THREAT PERIOD WILL BE FRIDAY WHEN A MODERATE RISK OF SEVERE WEATHER WILL EXIST OVER THE NORTHEAST PERMIAN BASIN. SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE IN THE SATURDAY THROUGH TUESDAY TIME FRAME... MAINLY OVER SOUTHEAST NEW MEXICO AND THE NORTHERN PERMIAN BASIN. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FROM THE LOWER TRANSPECOS NORTHWARD INTO THE PERMIAN BASIN. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT (LOWER CASE) HTTP://WWW.WEATHER.GOV/MIDLAND 05
In the hours before
Special weather statement, Jun 8, 2:41 PM CDT, 5 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 241 PM CDT WED JUN 8 2005 TXZ074-075-081-082015- BIG BEND AREA TX-DAVIS/APACHE MOUNTAINS AREA TX-PECOS TX- 245 PM CDT WED JUN 8 2005 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR WESTERN BREWSTER AND WESTERN PECOS COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF HOVEY AT 241 PM CDT...MOVING NORTHEAST AT 15 MPH. THIS STORM IS CAPABLE OF PRODUCING SMALL HAIL... WINDS TO 35 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. HOVEY IS IN THE PATH OF THIS STORM. THIS STORM WAS RAPIDLY INCREASING IN INTENSITY AND COULD QUICKLY BECOME SEVERE. ADDITIONAL THUNDERSTRORMS ARE EXTENDED TO DEVELOP ALONG A LINE FROM LAJITAS TO FORT STOCKTON TO JUST EAST OF COYANOSA BY 4 PM CDT. PEOPLE IN THIS AREA SHOULD BE ALERT TO CHANGING WEATHER CONDITIONS AND BE PREPARED TO TAKE SHELTER IF A WARNING IS ISSUED. 05
Special weather statement, Jun 8, 5:07 PM CDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 507 PM CDT WED JUN 8 2005 TXZ075-082245- PECOS TX- 507 PM CDT WED JUN 8 2005 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR PECOS COUNTY. A STRONG THUNDERSTORM WAS INTESIFYING OVER SOUTHERN PECOS COUNTY...ABOUT 35 MILES SOUTH OF FORT STOCKTON AT 505 PM CDT. THIS STORM WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING...HAIL...AND WINDS IN EXCESS OF 50 MPH. OTHER THUNDERSTORMS WERE DEVELOPING NEAR FORT STOCKTON...AND COULD ALSO INTENSIFY QUICKLY. SEEK SAFE SHELTER IF THESE THUNDERSTORMS APPROACH YOUR LOCATION. STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Jun 8, 6:02 PM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 602 PM CDT WED JUN 8 2005 TXZ081-082330- BIG BEND AREA TX- 602 PM CDT WED JUN 8 2005 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHWESTERN BREWSTER COUNTY. A STRONG THUNDERSTORM WAS INTENSIFYING OVER FAR SOUTHWESTERN BREWSTER COUNTY...NEAR THE COUMMUNITY OF LAJITAS. THIS STORM WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL...OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES...HAIL...AND WIND GUSTS NEAR 50 MPH. MOVEMENT WILL BE EAST AT 20 MPH. THIS STORM WILL AFFECT AREAS FROM LAJITAS TO NEAR SANTA ELENA CANYON. SEEK SAFE SHELTER IF THIS STORM APPROACHES YOUR LOCATION.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:17 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 58 min |
| Jun 8, 8:23 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 52 min |
| Jun 9, 3:34 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 56 min |
| Jun 9, 3:53 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 67 min |
| Jun 9, 3:59 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 61 min |
| Jun 9, 4:30 PM CDT | Tornado Warning | MAF | Pecos | 60 min |
| Jun 9, 4:32 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 58 min |
| Jun 9, 4:44 PM CDT | Flash Flood Warning | MAF | Pecos | 3 hr |
| Jun 9, 5:26 PM CDT | Tornado Warning | MAF | Pecos | 64 min |
| Jun 9, 5:37 PM CDT | Severe Thunderstorm Warning | MAF | Ward | 53 min |
| Jun 9, 6:06 PM CDT | Tornado Warning | MAF | Brewster | 54 min |
| Jun 9, 6:08 PM CDT | Flash Flood Warning | MAF | Ward | 3 hr |
| Jun 9, 6:25 PM CDT | Severe Thunderstorm Warning | MAF | Ward | 41 min |
| Jun 9, 6:28 PM CDT | Tornado Warning | MAF | Pecos | 62 min |
| Jun 9, 6:58 PM CDT | Tornado Warning | MAF | Brewster | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.